Just started Provigil today, need some HELP ASAP!!!

Discussion in 'Fibromyalgia Main Forum' started by deenapooh, Sep 3, 2003.

  1. deenapooh

    deenapooh New Member

    I took Provigil about 2 1/2 hours ago for the first time and i am experiencing a lot of stress at work, and a huge load of work came at me all at once and i felt my heart race all the sudden and was shaky. I got up and was about to go into my bosses office and confront her about it. (which i never ever do i usually just take her BS). I hadn't eaten anything so i ate a banana recently. Earlier one of the doctors (i work in a doctors office) that i can't stand was talking and i was mocking him to myself out loud, and didnt care if he could hear me or not.

    Has anyone else experienced this? If so, does it go away? I looked it up in the PDR and it mentioned something about producing euphoric effects and changes in mood. I am moody enough already, and i don't want to act like a psycho. I just needed something for fatigue!!! It did help me get up this morning from my hangover with Nortriptyline. It usually takes me an hour to get out of bed. It also mentioned it had been given to monkeys that were previously trained to self administer cocaine!! That was a little scary.

    Anyone who can help me, i would appreciate it :>
  2. deenapooh

    deenapooh New Member

    Bump...sorry, i am scared. I feel shaky again and my chest feels fluttery. When you call my doctor her nurse doesn't call back until the end of the day.
  3. deenapooh

    deenapooh New Member

  4. KellyT

    KellyT New Member

    You've already noticed that this medication is affecting you. Now, try to stay calm and remain low-key for the rest of the work day. Talk to the nurse, as soon as you can. See your doctor tomorrow, if possible.

    This may just not be the med for you. It wasn't for me, either, but for different resons. It didn't work for me until I went to 400 mg. Then, it worked for two days straight. My sleep schedule went out the window, and I was more exhausted than before.

    Fortunately, you work for a doctor. You might try appologizing, at a later, more appropriate time (whether you're sure that he heard you or not) explaining that it was your first day on a new med, and it didn't agree with you. Any good doctor should understand that. Who knows ? An appology might remove some of the friction between the two of you ? Just a thought.

    Hope this helps. Kelly
  5. tandy

    tandy New Member

    I tried the provigil last year and had the same results.(thats why i went off them)Too bad to cause they gave me some energy.But I felt extremly aggitated!!I have small chilren and I was getting ticked off at them for things that I would'nt normally let phase me~ I felt powerful!!but bitchy! ready to snap anyone in half that messed with me!!LOL I'm normally pretty laid back,and it takes alot to throw me into a tizzy! but on the provigil....WATCH OUT!!
    I'm not sure if that would wear off???I only used it for a few days....so its hard to know. Hope this helps :)
    Have a great day!
  6. Mikie

    Mikie Moderator

    But not for these reasons. I had a paradoxical reaction and it just made me more tired and mentally fatigued. If you can tolerate caffeine, a cup of coffee does about as well as the Provigil for most people.

    For some the Provigil has been a God send. It's just like everything else. It doesn't work the same for everyone. I'm sorry you are going through this. It will leave your system pretty rapidly.

    Love, Mikie
  7. deenapooh

    deenapooh New Member

    One of the doctors here is a sleep doctor (Provigil is used a lot for narcolepsy) and he said to cut the dose in half. I read on the internet these were common side effects! I just can't imagine. i will it try again tomorrow.

    But i have to tell you i made a real a$$ out of myself this morning, yet again. Maybe it actually did a little good in the long run, but maybe not. I am a little nervous about it.

    I went in there to ask the sleep doctor, who conducted this awful staff meeting yesterday telling us that we needed to the doctors when we needed help and "how were they to know when we had problems if we didn't tell our supervisor so she could tell them!!??" The problem is WE DO tell her!! She just never tells them!! She just says, well sorry, can't help you, or no you can't have that, or you should just work harder, blah blah, you all know how it goes she puts the blame on you. No one spoke up in this meeting, including me, to say this. He ended it yesterday by saying, come to me anytime you have a problem. MY biggest problem is my supervisor.

    Okay, getting to the point, i went in there to ask him about Provigil and described the symptom of getting angry and wanting to go in there and tell "my biggest problem" off, and he asked me some questions, and i filled his ear full. He looked at me like i was insane because normally i am fairly reserved at work and just put up with all kinds of garbage that i shouldnt. I went on and on, and he kept trying to leave and i wouldnt let him. I don't think he took me too seriously, but these were my true feelings, i just couldn't articulate them very well. I should have just said can i email you with some concerns about what we talked about yesterday instead of running my mouth.

    I am probably not making any sense. I hope the half pill makes me act better. Those of you that like it, do you get adjusted to it after a while? The doctor i work for said something about not needing to take a whole pill at once anyway, you needed to start gradually.

    It makes me feel better but i just can't sit at my desk. If i was able to stay home and didnt have to work in an office job i think it might be okay, but man this stuff can get you into hot water!! :/ yikes.

    Aslo, Do you guys think i can salvage this by an email tonight with my doctor i work for? I don't want to get fired or have all the doctors think i am a lunatic. My boyfriend said he probably was just taken aback by my strong feelings towards the topic.

    I am sorry to be so long winded. I am just really worried.
  8. Eve612

    Eve612 New Member

    I can't offer any advice. I react to nearly all drugs more severely than others & my Dr. prescribed this for me yesterday, but if it can cause this kind of reaction, I think that I will look elsewhere for energy, only thing is, where do I look?

    Eve
  9. Mikie

    Mikie Moderator

    Didn't the doc tell you to go slowly at first? Some people can only stand 1/4 of a tablet until they adjust to this stuff. Even an 1/4 tablet, I couldn't stay awake while on it. BTW, Provigil works only in the area of the brain where dopamine is produced. Interestingly enough, some with Parkinson's who take L-Dopa have the same reaction as you. I dated a guy in Denver with Parkinson's and just couldn't take his mood swings.

    Love, Mikie
  10. ripvanwinkle

    ripvanwinkle New Member

    i had to stop the provigil after 2 weeks
    couldnt nap anymore during the day which was great however by approx. 3 pm i was ready to kill someone. try something els
  11. deenapooh

    deenapooh New Member

    I brought a list of questions and they were, are there side effects, will it keep me up. She told me and wrote on there, no, and no. She said not at all. She also said that the 'energy' would not last throughout the day. I still feel weird. I have "flight of thought", and it has been 15 hours. I am almost to the point of collapse though, so i don't think it will affect my sleep, thank god.

    I appreciate all the help :)

    Love,

    Deena
  12. paulalbert

    paulalbert New Member

    Provigil is the substance that was found in a sprinter's blood test at the world championships. While the drug wasn't on the official list of banned drugs, she does have to give up her medals. They say it's not a stimulant, but, let's just say, it can really rev your engine. Proceed with caution.
  13. tulip922s

    tulip922s New Member

    Sure sounds like you're having a bad reaction to this med. I tried Provigil for severe CFS (bedridden 20 hours a day) for 3 days and had the worst headache ever along with nervousness, anxiety, and agitation.

    Why was Provigil prescribed for you? Do you have CFS? If you are maintaining a job, why would you need this med anyway?

    I would definitely call the prescribing doctor and describe you symptoms,,,,,this med may not be for you and since you are able to work and are not bedridden, why would you be taking it? Good luck. Tulip
  14. Mikie

    Mikie Moderator

    Most of those who did get help said that drinking a cup of coffee was just as effective without the side effects and it was much cheaper.

    Love, Mikie